Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 228, NWS Indianapolis, IN

August 16, 20127 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 16, 2012, 6:09 PM EDT for 7 counties in Indiana. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2012, 6:09 PM EDT (22:09 UTC)
Expired
Aug 16, 2012, 7:00 PM EDT
In force
51 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Clay County, IN, Daviess County, IN, Greene County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Owen County, IN

What was reported inside it

TimeReportWhereRemark
Aug 16, 6:20 PM EDTHAIL 0.510 W Bloomington, IN
Aug 16, 6:25 PM EDTTSTM WND GST 504 W Smithville, IN
Aug 16, 6:25 PM EDTHAIL 0.254 W Smithville, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 16, 4:27 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 817 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
817 J/kg
Mixed-layer CIN
-262 J/kg
Mixed-layer LCL
1559 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

789 
WUUS53 KIND 162209
SVRIND
INC021-027-055-093-101-105-119-162300-
/O.NEW.KIND.SV.W.0228.120816T2209Z-120816T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
609 PM EDT THU AUG 16 2012

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLAY COUNTY IN WEST CENTRAL INDIANA...
  NORTHEASTERN DAVIESS COUNTY IN SOUTHWEST INDIANA...
  GREENE COUNTY IN SOUTHWEST INDIANA...
  NORTHWESTERN LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHERN MARTIN COUNTY IN SOUTHWEST INDIANA...
  SOUTHWESTERN MONROE COUNTY IN SOUTH CENTRAL INDIANA...
  OWEN COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 700 PM EDT

* AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM TERRE HAUTE TO 9 MILES
  NORTH OF LINTON TO 8 MILES SOUTHWEST OF LINTON TO RUSSELLVILLE...
  AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LINTON...
  BLOOMFIELD...
  SPENCER...
  CORY...
  CLAY CITY...
  LYONS...
  SWITZ CITY...
  SALINE CITY...
  COAL CITY...
  WORTHINGTON...
  CENTER POINT...
  NEWBERRY...
  ELNORA...
  BOWLING GREEN...
  PATRICKSBURG...
  FREEDOM...
  CRANE...
  ODON...
  SOLSBERRY...
  OWENSBURG...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 17 AND 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
HAIL ACROSS CENTRAL AND EASTERN ILLINOIS. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3887 8714 3887 8712 3889 8713 3890 8711
      3891 8724 3903 8724 3923 8720 3941 8724
      3949 8724 3949 8723 3942 8673 3907 8652
      3888 8661 3876 8683
TIME...MOT...LOC 2208Z 283DEG 41KT 3943 8729 3915 8714
          3897 8721 3884 8751
WIND...HAIL 70MPH 1.00IN

$$

RYAN
2 follow-up statements
762 
WWUS53 KIND 162229
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
629 PM EDT THU AUG 16 2012

INC021-027-055-093-101-105-119-162300-
/O.CON.KIND.SV.W.0228.000000T0000Z-120816T2300Z/
CLAY-DAVIESS-GREENE-LAWRENCE-MARTIN-MONROE-OWEN-
629 PM EDT THU AUG 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CLAY...NORTHEASTERN DAVIESS...GREENE...NORTHWESTERN LAWRENCE...
NORTHERN MARTIN...SOUTHWESTERN MONROE AND SOUTHERN OWEN COUNTIES
UNTIL 700 PM EDT...

AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF BRAZIL TO 6
MILES NORTHEAST OF BLOOMFIELD TO 7 MILES SOUTH OF BLOOMFIELD TO 10
MILES NORTHWEST OF WASHINGTON...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  SPENCER...FREEDOM...CRANE...ODON...SOLSBERRY...OWENSBURG...BURNS
  CITY...SPRINGVILLE AND SILVERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3887 8714 3887 8712 3889 8713 3889 8712
      3890 8711 3891 8724 3903 8724 3923 8720
      3936 8722 3927 8665 3907 8652 3888 8661
      3876 8683
TIME...MOT...LOC 2229Z 283DEG 41KT 3937 8699 3909 8684
          3891 8691 3879 8721
WIND...HAIL 60MPH 1.00IN

$$

RYAN
742 
WWUS53 KIND 162248
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
648 PM EDT THU AUG 16 2012

INC021-162258-
/O.CAN.KIND.SV.W.0228.000000T0000Z-120816T2300Z/
CLAY-
648 PM EDT THU AUG 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CLAY COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED 
OUT OF THE WARNED AREA.

LAT...LON 3887 8714 3887 8712 3889 8713 3889 8712
      3890 8711 3891 8711 3902 8704 3919 8700
      3919 8661 3907 8652 3888 8661 3876 8683
TIME...MOT...LOC 2248Z 283DEG 41KT 3932 8672 3904 8657
          3886 8664 3874 8694

$$

INC027-055-093-101-105-119-162300-
/O.CON.KIND.SV.W.0228.000000T0000Z-120816T2300Z/
DAVIESS-GREENE-LAWRENCE-MARTIN-MONROE-OWEN-
648 PM EDT THU AUG 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DAVIESS...EASTERN GREENE...NORTHWESTERN LAWRENCE...NORTHERN MARTIN...
SOUTHWESTERN MONROE AND SOUTH CENTRAL OWEN COUNTIES UNTIL 700 PM
EDT...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SPENCER TO 10 MILES SOUTHWEST OF
BLOOMINGTON TO 10 MILES WEST OF BEDFORD TO 12 MILES NORTHWEST OF
SHOALS...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHWESTERN LAWRENCE AND WESTERN MONROE
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THESE STORMS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3887 8714 3887 8712 3889 8713 3889 8712
      3890 8711 3891 8711 3902 8704 3919 8700
      3919 8661 3907 8652 3888 8661 3876 8683
TIME...MOT...LOC 2248Z 283DEG 41KT 3932 8672 3904 8657
          3886 8664 3874 8694
WIND...HAIL 60MPH 1.00IN

$$

RYAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 4:50 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 16, 4:50 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
450 PM EDT THU AUG 16 2012

.UPDATE...

THE SYNOPSIS AND NEAR TERM SECTIONS HAVE BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 450 PM EDT THU AUG 16 2012

A COLD FRONT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA TONIGHT
RESULTING IN NUMEROUS THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE
WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. THEN...HIGH PRESSURE
WILL BUILD IN...IN THE WAKE OF THE FRONT WHICH WILL RESULT IN COOL
AND DRY WEATHER THROUGH EARLY NEXT WEEK. FINALLY...TEMPERATURES ARE
EXPECTED TO MODERATE AND BECOME NEAR NORMAL BY THE MIDDLE OF NEXT
WEEK.

&&

.NEAR TERM /TONIGHT/...
ISSUED AT 450 PM EDT THU AUG 16 2012

HAD TO UPDATE THE ZONES...HAZARDOUS WEATHER OUTLOOK AND WEATHER
STORY DUE TO SEVERE WATCH 583...THAT IS IN EFFECT UNTIL MIDNIGHT EDT
MAINLY ACROSS THE SOUTHERN HALF OF THE FORECAST AREA.

PREVIOUS DISCUSSION FOLLOWS...

THE MAIN FOCUS ON THE NEAR TERM WILL BE ON THUNDERSTORM COVERAGE
INCLUDING SEVERE POTENTIAL ALONG WITH COLD FRONTAL TIMING.

EARLY THIS AFTERNOON...SURFACE ANALYSIS WAS SHOWING A COLD FRONT
ACROSS NORTHERN ILLINOIS SOUTHWEST TO NORTHWEST ARKANSAS. THE FRONT
WAS MAKING DECENT PROGRESS SOUTHEAST WITH FAST NORTHWEST FLOW AROUND
THE BASE OF AN UPPER LOW ACROSS ONTARIO. AHEAD OF THE FRONT...RADAR
WAS SHOWING A LINE OF STRONG THUNDERSTORMS FROM NORTHEAST INDIANA
AND SOUTHWEST ACROSS OUR CENTRAL COUNTIES. MEANWHILE...THERE WAS A
LARGE AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS BEHIND THE MAIN
SQUALL LINE...AND ADDITIONAL ACTIVITY FIRING UP ACROSS NORTHERN
ILLINOIS NEAR THE FRONT.

THE 12Z NAM HAS NOW CAUGHT ON WITH THE CONSISTANT GFS AND ECMWF
REGARDING THE QUICKER FRONTAL SPEED. MODEL BLEND HAS THE COLD FRONT
TO OUR FAR NORTHWEST COUNTIES BY 00Z THIS EVENING AND SOUTH OF THE
AREA AROUND 09Z. ALONG AND AHEAD OF THE FRONT...RAPID REFRESH
REFLECTIVITY FORECAST...RADAR TRENDS...MODEL INSTABILITY PROGS AND
OVERALL SYSTEM DYNAMICS...SUGGEST LIKELY TO CATEGORICAL POPS TONIGHT
TAPPERING OFF TO CHANCE AFTER 06Z NORTHWEST.

INSTABILITY PROGS ARE SHOWING 2000 J/KG OR MORE POOLED IN THE
VICINITY OF THE COLD FRONT 00Z THIS EVENING...WHILE MODEL TIME
SECTIONS ARE SHOWING DEEP MOISTUE IN THE COLUMN. MODELS ALSO SHOW
STRONG ELONGATED UPPER VERTICAL MOTION FIELDS AND...ALONG WITH RADAR
TRENDS AND RAPID REFRESH...SUGGEST SEVERAL LINES OF STORMS LIKELY IN
THE VICINITY AND AHEAD OF THE FRONT. CENTRAL INDIANA WILL ALSO BE
WITHIN DECENT 25 KNOT OR MORE LOW LEVEL FLOW AND BE IN THE RIGHT
REAR QUADRANT OF A 90 PLUS UPPER LEVEL JET ACROSS THE GREAT LAKES.
THUS...SPC DAY 1 SLIGHT RISK FOR DAMAGING WINDS AND LARGE HAIL
CERTAINLY IS WARRANTED.

MOS TEMPERATURES ARE IN SURPRISINGLY DECENT AGREEMENT CONSIDERING A
FRONT THIS STRONG....SO WILL GO WITH A BLEND.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
ISSUED AT 141 PM EDT THU AUG 16 2012

THE MAIN CHALLENGE TO THE SHORT TERM WILL BE WHETHER OR NOT TO HOLD
ON MORNING POPS FRIDAY AS WELL AS CLOUD COVER AND TEMPERATURES.
THEN...THE FOCUS WILL SHIFT TO TEMPERATURES AS COOL CANADIAN HIGH
PRESSURE BUILDS IN BEHIND THE DEPARTING COLD FRONT.

THE 12Z NAM IS NOW FASTER AND VERY NEAR THE GFS AND ECWMF REGARDING
THE FRONTAL POSITION AT 12Z FRIDAY. SO...A MODEL BLEND LOOKS GOOD.
MODELS HAVE THE FRONT ACROSS NORTH CENTRAL KENTUCKY BY 12Z FRIDAY
WITH DEEPER MOISTURE AND LIFT SOUTH OF SOUTH CENTRAL INDIANA.
THUS...SEE NO REASON TO KEEP EVEN A SMALL CHANCE OF MORNING SHOWERS
ACROSS OUR FAR SOUTH. HOWEVER...WITH MODEL TIME SECTIONS AGREEING ON
LINGERING POST-FRONTAL LOW LEVEL MOISTURE AND CYLCONIC FLOW ALOFT ON
THE SOUTH SIDE OF THE ONTARIO UPPER LOW...SHOULD SEE A DECENT AMOUNT
OF DIURNAL AFTERNOON CU. WITH TIME SECTIONS SHOWING THE REST OF THE
COLUMN DRY...SHOULD SEE SOME SUNSHINE...HOWEVER. PREFER THE COOLER
GFS AND ECMWF 850 TEMPERATURES WITH THE STRENGTH OF THIS SYSTEM.
THIS WOULD FAVOR THE COOLER GFS MOS TEMPERATURES WHICH HAVE BEEN
PREFERED ALL ALONG.

FOR THE REST OF THE WEEKEND...MODELS IN GOOD AGREEMENT ON BROAD AREA
OF AFOREMENTIONED HIGH PRESSURE ACROSS THE MIDWEST AND LOWER GREAT
LAKES THROUGH SUNDAY. IN ADDITION...MODEL TIME SECTIONS WERE SHOWING
LOW LEVEL DRYING AND WERE HINTING AT MOSLT ONLY CIRRUS THROUGH THE
WEEKEND IN THE PERSISTANT UPPER CYCLONIC FLOW.

MODEL 850 MILLIBAR TEMPERATURES CHANGE LITTLE THIS WEEKEND AND ARE
PRETTY CLOSE...SO A MOS BLEND LOOKS JUST FINE WITH AFTERNOON HIGHS
MOSTLY IN THE 70S EXCEPT FOR PERHAPS FAR SOUTH WHERE HIGHS COULD
REACH 80. OVERNIGHT LOWS WILL ONLY BE IN THE 50S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
ISSUED AT 141 PM EDT THU AUG 16 2012

GUIDANCE IS IN GENERAL AGREEMENT ON A RELATIVELY DRY AND COOL LONG
TERM PERIOD...WITH UPPER LEVEL CYCLONIC FLOW ACROSS THE GREAT
LAKES AND BROAD HIGH PRESSURE IN CONTROL AT THE SURFACE. ALLBLEND
TRENDS BACK TOWARDS CLIMATOLOGY WITH TIME...WHICH IS REASONABLE AS
FLOW BECOMES MUCH LESS AMPLIFIED AS THE PERIOD WEARS ON.

LITTLE OPPORTUNITY TO IMPROVE ON INITITIALIZATION TEMPS AS THEY
ARE REASONABLE IN LIGHT OF 850 TEMPS BEGINNING THE PERIOD 10-12C
AND RISING TO 16C BY LATE IN THE WEEK. GRADUAL WARMING TREND IS
DEPICTED WELL.

&&

.AVIATION /DISCUSSION FOR THE 162100Z KIND TAF UPDATE/...
ISSUED AT 414 PM EDT THU AUG 16 2012

LARGE CLUSTERS OF CONVECTION CURRENTLY LOCATED OVER WESTERN INDIANA
AND ILLINOIS. APPEARS CONVECTIVE THREAT WILL REMAIN HIGH IN THE
VICINITY OF KIND POSSIBLY UNTIL AROUND 170400Z...WHEN MAIN FORCING
SHOULD PUSH OUT OF THE AREA. IFR VISIBILITY RESTRICTIONS LIKELY AT
TIMES IN THE HEAVIER CELLS.

SURFACE WINDS WILL PROBABLY BE VARIABLE IN DIRECTION INTO THE
EVENING HOURS WITH THE CONVECTION AROUND...BUT A GENERAL SOUTH OR
SOUTHEAST DIRECTION APPEARS REASONABLE BASED ON STREAMLINES.
PREVIOUS DISCUSSION FOLLOWS.

MAINLY VFR THROUGH THE PERIOD OUTSIDE OF ANY THUNDERSTORMS.

INITIAL COMPLEX OF STORMS NOW PASSING THROUGH NORTHERN HALF OF THE
AREA...LIKELY ONLY BRUSHING HUF AND ONLY APPROACHING VICINITY
BMG...WITH A LULL BEFORE ADDITIONAL DEVELOPMENT IMPACTS THE AREA AS
THE FRONT APPROACHES LATER IN THE AFTERNOON/EVENING. HAVE ATTEMPTED
TO TIME BEST OPPORTUNITY FOR ADDITIONAL STORMS WITH TEMPO GROUPS
LATER THIS EVENING PRIOR TO FRONTAL PASSAGE.

MAV/LAMP WANTS TO DEVELOP POST FRONTAL STRATUS LATE TONIGHT INTO
EARLY TOMORROW...BUT THIS MAY BE AN ARTIFACT OF ITS LONG STANDING
STRUGGLES WITH LOW LEVEL MOISTURE FIELDS. WILL HINT AT THIS FOR NOW
WITH A SCT015 DECK OVERNIGHT...AND LEAVE TO LATER PACKAGES TO
EVALUATE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...MK
NEAR TERM...MK
SHORT TERM...MK
LONG TERM....NIELD
AVIATION...NIELD
Hazardous weather outlook, Aug 16, 5:59 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
559 PM EDT THU AUG 16 2012

INZ021-028>031-035>049-171000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
559 PM EDT THU AUG 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: NUMEROUS THUNDERSTORMS...SOME OF WHICH COULD BECOME
SEVERE...WILL MOVE ACROSS CENTRAL INDIANA.

HAZARDS: DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING...BRIEF
HEAVY DOWNPOURS.

TIMING: THIS AFTERNOON AND TONIGHT.

DISCUSSION: NUMEROUS THUNDERSTORMS WILL CONTINUE AHEAD OF A COLD
FRONT THAT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: HIGH PRESSURE WILL BUILD IN BEHIND A COLD FRONT RESULTING
IN DRY WEATHER.

DISCUSSION: A COLD FRONT WILL MOVE SOUTH OF CENTRAL INDIANA FRIDAY
WITH HIGH PRESSURE BUILDING IN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051>057-060>065-067>072-171000-
VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-
BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
559 PM EDT THU AUG 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: NUMEROUS THUNDERSTORMS...SOME OF WHICH COULD BECOME
SEVERE...WILL MOVE ACROSS CENTRAL INDIANA.

HAZARDS: DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING...BRIEF
HEAVY DOWNPOURS.

TIMING: LATE THIS AFTERNOON AND TONIGHT.

DISCUSSION: NUMEROUS THUNDERSTORMS WILL CONTINUE AHEAD OF A COLD
FRONT THAT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA TONIGHT.
THERE IS A SEVERE THUNDERSTORM WATCH OUT UNTIL MIDNIGHT EDT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: HIGH PRESSURE WILL BUILD IN BEHIND A COLD FRONT RESULTING
IN DRY WEATHER.

DISCUSSION: A COLD FRONT WILL MOVE SOUTH OF CENTRAL INDIANA FRIDAY
WITH HIGH PRESSURE BUILDING IN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT THROUGH MIDNIGHT EDT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Local storm report, Aug 16, 5:26 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
526 PM EDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             TERRE HAUTE             39.47N  87.38W
08/16/2012  E0.75 INCH       VIGO               IN   TRAINED SPOTTER

&&

EVENT NUMBER IND1200627

BHH
Local storm report, Aug 16, 5:37 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
537 PM EDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     HAIL             SPENCER                 39.29N  86.77W
08/16/2012  E0.50 INCH       OWEN               IN   TRAINED SPOTTER

&&

EVENT NUMBER IND1200628

BHH
Local storm report, Aug 16, 5:40 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
540 PM EDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             4 W SPENCER             39.29N  86.84W
08/16/2012  E1.00 INCH       OWEN               IN   TRAINED SPOTTER

            WATER COVERING ROAD TO UNKNOWN DEPTH...ABLE TO DRIVE
            THROUGH FINE

&&

EVENT NUMBER IND1200629

BHH
Local storm report, Aug 16, 5:55 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
555 PM EDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     TERRE HAUTE             39.47N  87.38W
08/16/2012  M51 MPH          VIGO               IN   ASOS

&&

EVENT NUMBER IND1200630

BHH
Local storm report, Aug 16, 6:05 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
605 PM EDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     HAIL             4 S BRAZIL              39.47N  87.12W
08/16/2012  E0.50 INCH       CLAY               IN   STATE OFFICIAL

            STATE POLICE REPORTS HAIL AT MILE MARKER 23 ON I-70

&&

EVENT NUMBER IND1200631

DRT
Local storm report, Aug 16, 6:07 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
607 PM EDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     TSTM WND GST     CARLISLE                38.96N  87.40W
08/16/2012  E60 MPH          SULLIVAN           IN   TRAINED SPOTTER

&&

EVENT NUMBER IND1200632

DRT

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 11:00 AM EDTSpecial Weather StatementINDCarroll, Clinton, Tippecanoe, Warren45 min
Aug 16, 11:49 AM EDTSpecial Weather StatementINDBoone, Carroll, Clinton, Fountain, Hamilton, Howard and 4 more56 min
Aug 16, 3:43 PM EDTSpecial Weather StatementINDFountain, Parke, Vermillion62 min
Aug 16, 4:05 PM EDTSevere Thunderstorm WarningINDParke, Vermillion27 min
Aug 16, 4:44 PM EDTSevere Thunderstorm WarningINDVermillion, Vigo46 min
Aug 16, 4:47 PM EDTAreal Flood AdvisoryINDFountain, Montgomery, Parke, Putnam, Vermillion, Warren3 hr
Aug 16, 5:29 PM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Sullivan, Vigo46 min
Aug 16, 5:34 PM EDTAreal Flood WarningINDParke, Vermillion, Vigo3 hr
Aug 16, 5:42 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Knox, Sullivan48 min
Aug 16, 6:15 PM EDTAreal Flood WarningINDClay, Greene, Owen, Sullivan3 hr
Aug 16, 6:27 PM EDTSevere Thunderstorm WarningINDDaviess, Knox, Lawrence, Martin48 min
Aug 16, 6:58 PM EDTSevere Thunderstorm WarningINDBrown, Jackson, Lawrence, Martin, Monroe47 min
Aug 16, 7:13 PM EDTAreal Flood AdvisoryINDBrown, Jackson, Lawrence, Monroe4 hr
Aug 16, 7:47 PM EDTSpecial Weather StatementINDJackson43 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.